Arkansas, 2003

Hail in Arkansas, March 13, 2003

March 13, 2003 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 12, 9:15 PM CST, 6 hours 15 minutes earlier.

Area forecast discussion, Mar 12, 9:15 PM CST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
915 PM CST WED MAR 12 2003

UPDATED IN ANTICIPATION OF OVERNIGHT THUNDERSTORM EVENT AS MCS
DEVELOPING OVER OK RIGHT NOW...WILL HEAD SOUTHEASTWARD. RAISED POPS
TO LIKELY TXK AND IDABEL GROUPS...WENT UP TO 50 PERCENT FOR TYR...
SHV...ELD GROUPS. MENTIONED SOME POSSIBLY SEVERE IN THESE ZONE
GROUPINGS. STORMS MAINLY AFTER MIDNIGHT NW...DURING THE EARLY
MORNING HOURS TYR...SHV...ELD. WILL KEEP LOW POPS EAST AND SOUTH.
MAY MAKE MINOR CHANGES TO TEMPS WINDS ETC TONIGHT. 17

.SHV...NONE.
Hazardous weather outlook, Mar 12, 12:00 PM CST, 15 hours 30 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST WED MAR 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN UPPER LEVEL DISTURBANCE MOVING ALONG THE GULF COAST...WILL
PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING...MAINLY ALONG AND TO THE SOUTH OF INTERSTATE 20.  LATER
TONIGHT...ANOTHER AREA OF SHOWERS AND THUNDERSTORMS OVER OKLAHOMA
AND ARKANSAS...MAY MOVE INTO SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS
AND ADJACENT AREAS OF NORTHEAST TEXAS.  AN ISOLATED SEVERE
THUNDERSTORM IS POSSIBLE...BUT ORGANIZED SEVERE WEATHER IS NOT
EXPECTED THIS AFTERNOON OR TONIGHT.  IF SEVERE THUNDERSTORMS DO
OCCUR...THE MAIN THREAT WOULD BE FROM LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.

The radar

The Western Arkansas radar (KSRX), 158 km away, was scanning. The volume nearest the first event began at 09:28 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Howard

When
March 13, 3:30 AM CST
Where
Howard County, Nashville
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.933, -93.850

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, March 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347011.